MAUDE Adverse Event Report: STRAUB MEDICAL AG ROTAREX; THROMBECTOMY & ATHERECTOMY

STRAUB MEDICAL AG ROTAREX; THROMBECTOMY & ATHERECTOMY
Catalog Number 80237
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a thrombectomy and atherectomy procedure, the catheter shaft allegedly had broke.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the catheter and guidewire were received for evaluation.Thus, physical investigation was performed.We received a catheter, guide wire and a sheath without any visual damages.The catheter was flushed to remove the dried body material.The test guide wire passed through without any resistance until the metal gear wheel.Rotation with the drive system was not possible.The tube was cut at 10 cm from the kink protection for further investigations.Catheter was investigated as functional - as the helix moved with hand magnet at the cut.A lot of body material was found in the tube after removal from the helix.The helix was found broken at 42 cm from the tip of the catheter and screwed up 7 cm in the other part of the helix.The result of the investigation is confirmed for the helix break.A clear root cause could not be established.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: d2b (mcw;dqx).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ROTAREX
Common Device Name
THROMBECTOMY & ATHERECTOMY
Manufacturer (Section D)
STRAUB MEDICAL AG
straubstrasse 12
ch-7323
wangs SG 73 23
SZ  SG 7323
Manufacturer (Section G)
STRAUB MEDICAL AG
straubstrasse 12
ch-7323
wangs SG 73 23
SZ   SG 7323
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20735655
Report Number3008439199-2024-00210
Device Sequence Number12914993
Product Code MCW
UDI-Device Identifier07640142810582
UDI-Public(01)07640142810582(17)270416(10)241325
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K211738
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number80237
Device Lot Number241325
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2024
Initial Report FDA Received Date11/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexFemale
Patient Weight68 KG
Patient RaceBlack Or African American